ADVERTISEMENT

Depression on Topomax

Hey everyone,

I am 19 years old and have been on Topomax for about 4.5 years, though recently I have just been really down and unable to do anything. It has bad yesterday and I started cutting myself. I don't understand what is happening to me, I am thinking it is the Topomax because I am usually a happy going person but recently I am only happy around other people. Has anyone else had similar troubles on Topomax??? I would really appreciate any feed back...THANKS!!!

Comments

Re: Depression on Topomax

It might be the topamax. Keppra can certainly cause depression. Go to you doctor ASAP!!

Do you live in an area with low sunlight? I recently moved to a really rainy are from a really sunny area. I became very depressed despite the fact that I love the rain. We had my vitamin D levels checked and found my levels were low. I started taking supplements and my mood perked up! I was depressed to the point of wanting to self abuse too, so vitamin D deficiency can be pretty severe apparently.

Re: Depression on Topomax

hi i was diagnosed with abscence seizures i was around 11 .. grew out of them around the age of 17 and am now 21 , i remeber being put on numerous different medications and i clearly remeber topamax being one i took for awhile ...it caused my fingers to go dumb and i had depression and severe mood changes , i eventually stopped taking the medicane all together ( against my doctors orders ) because i just wasnt myself whatsoever , but yes topamax had a lot of negative side affects on me .

Re: Depression on Topomax

Hi Lill,

I had taken Topamax for a year and a half. I found that side effects for me included memory problems and this made me feel quite depressed and fustrated as I had difficulty remembering things and this had never been a problem before. I dont know if you're having memory problems maybe this may be leading you to feel depressed?

But you should if possible try and see your neurologist or local doctor and explain how your feeling and they may be able to help. 

Hope this helps :-)

Re: Depression on Topomax

Thanks for ur comments, I know I have had some memory problems especially trying to remember how to spell or just a name...I know its on the top of my tongue but I forget it...so I understand and it is extremely frustrating...and I am seeing my doctor in a week so I hope to run some blood work to check my levels... But thanks for the feedback :)

Re: Depression on Topomax

I cant say I kn ow exactly how your feeling because everyone feels different. But I am 22. I have been on topomax since I was 16, I came off it for a short period but when I have been on it I have never felt so depressed, down , negitive, etc. I would suggest that you see a concelor of sometime and talk to your neurologist about your feelings. There could be drug changes that they could make for you, you could try other treatments, etc. Because seizures can come along with depression. I see a psychologist that specializes in epilepsy but our visits are few amd far between because of the distance between me and the epilepsy clinic I see. She also just just got back right before my last devastating visit from a maturnaty leave of 14 months and felt that seeing other patients who lived in the city were more of a priority then me. Hopefully In two months I might get 15 minutes with her. I wish you the best and if you need to talk Im here